Texas, 2007

Wildfire in Texas, July 8 to 9, 2007

July 8 to 9, 2007 · NWS AMA · 1 event in 1 county or zone

Lightning sparked a large wildfire about twenty-one miles north northeast of Dalhart. This fire burned five hundred and forty-four acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Lightning sparked a large wildfire about twenty-one miles north northeast of Dalhart. This fire burned five hundred and forty-four acres. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 8, 6:02 PM CST, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 8, 6:02 PM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT SUN JUL 8 2007

.AVIATION...
SURFACE TROUGH ACROSS NORTHWESTERN PANHANDLE WILL FOCUS THUNDERSTORM DEVELOPMENT
THIS EVENING. CB OR TSRA INCLUDED FOR ALL TAF SITES. MOUNTAIN
CONVECTION FROM COLORADO AND NEW MEXICO WILL ALSO COME INTO PLAY
TONIGHT...SO LINGERING THUNDERSTORM CHANCES THROUGH MIDNIGHT.

BOUNDARY WILL STALL ACROSS NORTHERN TEXAS PANHANDLE...WITH UPSLOPE
WINDS IN ITS WAKE. CU FIELD AGAIN DEVELOPS BY LATE MORNING OR EARLY
AFTERNOON MONDAY IN CONTINUED UNSTABLE ATMOSPHERE.

GARCIA

&&

.PREV DISCUSSION... /ISSUED 331 PM CDT SUN JUL 8 2007/

DISCUSSION...
THE LONG AWAITED NORTHWEST FLOW PATTERN HAS MATERIALIZED AND WILL
REMAIN THROUGH THE FORECAST PACKAGE. FOR THE MOST PART...THIS WEEK
WILL BE WET WITH AT OR SLIGHTLY BELOW NORMAL TEMPERATURES.

TONIGHT...THE ENTRANCE OF A SURFACE TROUGH OVER THE NORTHWESTERN PART
OF THE PANHANDLES...HAS PROVIDED THE LOW LEVEL FOCUS FOR ORGANIZED
THUNDERSTORM DEVELOPMENT. BEST POPS HAVE BEEN SKEWED TOWARDS THIS AREA
WITH DIFFERENTIAL HEATING AND MOISTURE CONVERGENCE WILL BE BEST. LATER
TONIGHT...A COLD FRONT ENTERS THE PANHANDLES AND CONTRIBUTES EVEN
MORE LIFT TO THE SCENARIO.

WITH THE FRONTAL BOUNDARY STALLING IN OUR VICINITY...THE NEXT EVENT
IS PRIME FOR MORE THUNDERSTORMS ON MONDAY AFTERNOON AND MONDAY NIGHT
AS THE NEXT SHORTWAVE SLIDES DOWN THE EAST SIDE OF THE RIDGE. THE
SCENARIO REPEATS ITSELF...ESPECIALLY ON WEDNESDAY AND FRIDAY...SO
KEPT THE POPS AS IS.

SEVERE WEATHER POTENTIAL WILL NEED TO MONITORED CLOSELY THIS WEEK.
THE VERTICAL SHEAR WILL BE THERE WHEN THE SHORTWAVES MEET THE MOIST
SOUTHERLY FLOW. THERE IS A HINT THAT THE LOW LEVEL JET SHOULD
STRENGTHEN ON MONDAY NIGHT...SO WE WILL NEED TO WATCH THIS ONE.
MARGINAL SEVERE WEATHER CONDITIONS WILL PERSIST AS LONG AS THIS
WEATHER PATTERN CONTINUES.

NUNEZ

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jul 8, 12:00 PM CST, 9 hours 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN JUL 8 2007

OKZ001>003-TXZ001>020-091100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A
MINOR UPPER LEVEL LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS THE
SOUTHERN HIGH PLAINS. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LEVELS...BUT ONE OR TWO STORMS COULD BECOME SEVERE OVER THE WESTERN
OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES...CAPABLE OF PRODUCING
STRONG WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES MONDAY THROUGH SATURDAY NIGHT AS A
SERIES OF MINOR UPPER LEVEL LOW PRESSURE SYSTEMS AFFECTS THE SOUTHERN
HIGH PLAINS. A FEW STORMS MAY BECOME SEVERE EACH DAY...WITH LARGE
HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

In the hours before

Local storm report, Jul 8, 4:47 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CDT SUN JUL 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             1.5 N HOOKER            36.88N 101.21W
07/08/2007  E1.00 INCH       TEXAS              OK   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED 1.5 MILES NORTH OF HOOKER.
            HAIL LASTED APPROX 5 MINUTES.

&&

JOHNSON
Local storm report, Jul 8, 5:19 PM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
619 PM CDT SUN JUL 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             9 E GUYMON              36.69N 101.32W
07/08/2007  E0.88 INCH       TEXAS              OK   EMERGENCY MNGR

&&

JOHNSON
Local storm report, Jul 8, 5:20 PM CST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT SUN JUL 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             12 E GUYMON             36.69N 101.27W
07/08/2007  E1.00 INCH       TEXAS              OK   TRAINED SPOTTER

&&

JOHNSON
Special weather statement, Jul 8, 6:50 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
750 PM CDT SUN JUL 8 2007

TXZ002-003-090115-
HANSFORD TX-SHERMAN TX-
750 PM CDT SUN JUL 8 2007

...STRONG THUNDERSTORM IN NORTHWESTERN HANSFORD AND NORTHEASTERN
SHERMAN COUNTIES...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN HANSFORD COUNTY MOVING
SOUTH AT 15 MPH. THE STORM IS PRODUCING TORRENTIAL RAINFALL AND HAIL
UP TO THE SIZE OF DIMES.  STRONG DOWNBURST WINDS OF MORE THAN 50 MPH
ARE ALSO POSSIBLE.

PEOPLE IN NORTHWESTERN HANSFORD AND NORTHEASTERN SHERMAN COUNTIES
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

TAKE SHELTER UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 8, 7:24 PM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CDT SUN JUL 8 2007

TXZ002-090215-
SHERMAN TX-
824 PM CDT SUN JUL 8 2007

...STRONG THUNDERSTORM IN EASTERN SHERMAN COUNTY...

AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL SHERMAN COUNTY MOVING SOUTH AT
15 MPH.

HAIL...STRONG WINDS...AND TORRENTIAL RAINFALL OF AROUND ONE INCH
PER HOUR ARE POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN SHERMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Dallam

When
July 8, 9:56 PM CST to July 9, 2:00 AM CST
Where
Dallam forecast zone
Reported by
Fire Department/Rescue
Coordinates
36.278, -102.602 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46130.